- Research Article
- Open Access
Variational-Like Inclusions and Resolvent Equations Involving Infinite Family of Set-Valued Mappings
© Rais Ahmad and Mohd Dilshad. 2011
- Received: 18 December 2010
- Accepted: 23 December 2010
- Published: 29 December 2010
We study variational-like inclusions involving infinite family of set-valued mappings and their equivalence with resolvent equations. It is established that variational-like inclusions in real Banach spaces are equivalent to fixed point problems. This equivalence is used to suggest an iterative algorithm for solving resolvent equations. Some examples are constructed.
- Variational Inequality
- Iterative Algorithm
- Real Banach Space
- Lipschitz Continuity
- Variational Inclusion
The important generalization of variational inequalities, called variational inclusions, have been extensively studied and generalized in different directions to study a wide class of problems arising in mechanics, optimization, nonlinear programming, economics, finance and applied sciences, and so forth; see, for example [1–7] and references theirin. The resolvent operator technique for solving variational inequalities and variational inclusions is interesting and important. The resolvent operator technique is used to establish an equivalence between variational inequalities and resolvent equations. The resolvent equation technique is used to develop powerful and efficient numerical techniques for solving various classes of variational inequalities (inclusions) and related optimization problems.
In this paper, we established a relationship between variational-like inclusions and resolvent equations. We propose an iterative algorithm for computing the approximate solutions which converge to exact solution of considered resolvent equations. Some examples are constructed.
Similarly, we can define Lipschitz continuity in the second argument.
Proposition 2.6 (see ).
Let , be an infinite family of set-valued mappings, and let be a nonlinear mapping. Let ; be single-valued mappings, let and be set-valued mappings. Suppose that is -accretive mapping in the first argument. We consider the following problem.
The problem (2.14) is called variational-like inclusions problem.
Problem (2.15) is introduced and studied by Wang .
It is now clear that for a suitable choice of maps involved in the formulation of problem (2.14), we can drive many known variational inclusions considered and studied in the literature.
In connection with problem (2.14), we consider the following resolvent equation problem.
where is a constant and , where and is the identity mapping. Equation (2.17) is called the resolvent equation problem.
In support of problem (2.17), we have the following example.
We mention the following equivalence between the problem (2.14) and a fixed point problem which can be easily proved by using the definition of resolvent operator.
Now, we show that the problem (2.14) is equivalent to a resolvent equation problem.
We now invoke Lemmas 3.1 and 3.2 to suggest the following iterative algorithm for solving resolvent equation problem (2.17).
Continuing the above process inductively, we obtain the following.
From (3.22), we have , and consequently is a Cauchy sequence in . Since is a Banach space, there exists such that . From (3.28), we know that is also a Cauchy sequence in . Therefore, there exists such that . Since the mappings 's, , and are -Lipschitz continuous, it follows from (3.16)–(3.19) of Algorithm 3.3 that , , , and are also Cauchy sequences. We can assume that , , , and .
This work is supported by Department of Science and Technology, Government of India, under Grant no. SR/S4/MS: 577/09.
- Ahmad R, Siddiqi AH, Khan Z: Proximal point algorithm for generalized multivalued nonlinear quasi-variational-like inclusions in Banach spaces. Applied Mathematics and Computation 2005,163(1):295–308. 10.1016/j.amc.2004.02.021MATHMathSciNetView ArticleGoogle Scholar
- Ahmad R, Ansari QH: An iterative algorithm for generalized nonlinear variational inclusions. Applied Mathematics Letters 2000,13(5):23–26. 10.1016/S0893-9659(00)00028-8MATHMathSciNetView ArticleGoogle Scholar
- Agarwal RP, Huang NJ, Cho YJ: Generalized nonlinear mixed implicit quasi-variational inclusions with set-valued mappings. Journal of Inequalities and Applications 2002,7(6):807–828. 10.1155/S1025583402000425MATHMathSciNetGoogle Scholar
- Agarwal RP, Cho YJ, Huang NJ: Sensitivity analysis for strongly nonlinear quasi-variational inclusions. Applied Mathematics Letters 2000,13(6):19–24. 10.1016/S0893-9659(00)00048-3MATHMathSciNetView ArticleGoogle Scholar
- Chang S-S, Cho YJ, Zhou H: Iterative Methods for Nonlinear Operator Equations in Banach Spaces. Nova Science Publishers, Huntington, NY, USA; 2002:xiv+459.MATHGoogle Scholar
- Chen J-Y, Wong N-C, Yao J-C: Algorithm for generalized co-complementarity problems in Banach spaces. Computers & Mathematics with Applications 2002,43(1–2):49–54. 10.1016/S0898-1221(01)00270-XMATHMathSciNetView ArticleGoogle Scholar
- Ding XP, Luo CL: Perturbed proximal point algorithms for general quasi-variational-like inclusions. Journal of Computational and Applied Mathematics 2000,113(1–2):153–165. 10.1016/S0377-0427(99)00250-2MATHMathSciNetView ArticleGoogle Scholar
- Verma RamU: On generalized variational inequalities involving relaxed Lipschitz and relaxed monotone operators. Journal of Mathematical Analysis and Applications 1997,213(1):387–392. 10.1006/jmaa.1997.5556MATHMathSciNetView ArticleGoogle Scholar
- Xu HongKun: Inequalities in Banach spaces with applications. Nonlinear Analysis. Theory, Methods & Applications 1991,16(12):1127–1138. 10.1016/0362-546X(91)90200-KMATHMathSciNetView ArticleGoogle Scholar
- Lan H-Y, Cho YJ, Verma RU: Nonlinear relaxed cocoercive variational inclusions involving -accretive mappings in Banach spaces. Computers & Mathematics with Applications 2006,51(9–10):1529–1538. 10.1016/j.camwa.2005.11.036MATHMathSciNetView ArticleGoogle Scholar
- Wang Y-H: The infinite family of generalized set-valued quasi-variation inclusions in Banach spaces. Acta Analysis Functionalis Applicata 2008, 1009–1327.Google Scholar
- Chang SS: Set-valued variational inclusions in Banach spaces. Journal of Mathematical Analysis and Applications 2000,248(2):438–454. 10.1006/jmaa.2000.6919MATHMathSciNetView ArticleGoogle Scholar
- Chang SS, Kim JK, Kim KH: On the existence and iterative approximation problems of solutions for set-valued variational inclusions in Banach spaces. Journal of Mathematical Analysis and Applications 2002,268(1):89–108. 10.1006/jmaa.2001.7800MATHMathSciNetView ArticleGoogle Scholar
- Nadler SB: Multivalued contraction mappings. Pacific Journal of Mathematics 1996, 30: 475–488.MathSciNetView ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.